Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Omaha, NE

August 8, 2007Otoe County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 8, 2007, 6:41 AM CDT for Otoe County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 6:41 AM CDT (11:41 UTC)
Expired
Aug 8, 2007, 8:45 AM CDT
In force
2 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Otoe County, NE

The radar

The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 081141
FFWOAX
NEC131-081345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 AM CDT WED AUG 8 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OTOE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 845 AM CDT

* AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT THUNDERSTORMS CONTAINING UP TO AN INCH MORE RAIN WILL BE 
  CROSSING OTOE COUNTY BETWEEN 645 AM AND 845 AM.  THIS MAY CAUSE
  ADDITIONAL FLASH FLOODING.  IT WILL ALSO CAUSE FURTHER RISES ON
  THE LITTLE NEMAHA RIVER AND ITS TRIBUTARIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNADILLA...
  SYRACUSE...PALMYRA AND NEBRASKA CITY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4052 9646 4054 9574 4079 9586 4078 9645

$$

POLLACK
1 follow-up statement
000 
WGUS73 KOAX 081345
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
846 AM CDT WED AUG 8 2007

NEC131-081356-
OTOE NE-
846 AM CDT WED AUG 8 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR OTOE COUNTY...

LAT...LON 4052 9646 4054 9574 4079 9586 4078 9645

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:27 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 8, 1:27 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
127 AM CDT WED AUG 8 2007

.DISCUSSION...

CONCERNS CONT TO CENTER AROUND CONVECTION FOR THE NEXT 24 HOURS.
STAGNANT WX PATTERN WAS STARTING TO SHOW SIGNS OF BREAKING DOWN
THIS EVNG ON THE 00Z UPPR AIR ANYS. FAIRLY STG H5 SHRTWV WAS NOTED
OVR ERN CO AT 00Z. THIS WL BE THE MAIN PLAYER THRU THE NEXT 24 HRS.
TROPICAL MOISTURE REMAINED ACRS THE CNTRL PLAINS WITH A BAND OF +5
H7 DEWPOINTS RUNNING FM ERN CO INTO SE IA. H85 MOISTURE WAS ALSO
IMPRESSIVE WITH A +19 DEWPOINT AT KTOP. WRMFNT WAS STILL VISIBLE
AT H85 AND RAN FM NW KS INTO WRN MO. ONCE AGAIN TONIGHT THE
REGIONAL RADAR MOSAIC INDCD A COUPLE CONVECTIVE SYSTEMS IN
PROGRESS. ONE OVER NW KS AND THE OTHER EXTENDING FM SE NEB INTO
NRN MO.

STG CO SHRTWV IS PROGGED TO TRACK NEWD TODAY...AND THRU NE NEB
EARLY THIS AFTN. SHLD SEE THE MCS OVR NW KS CONT TO TRACK NEWD
INTO CNTRL AND EVENTUALLY THRU NE NEB THRU THE MRNG AND INTO THE
AFNT HOURS. MCS OVR SE NEB SHLD CONT TO BACK BUILD WHILE LIFTING
NWD AS THE H85 WRFMTN GETS A GOOD PUSH TO THE NORTH. WL RUN WITH
SOME HIGH POPS THRU THE MRNG HOURS ESPECIALLY OVR THE NRN CWA
CLOSES TO THE UPPR LVL FORCING AND SUSPECTED TRACK OF AN MCV. THE
AFTN HOURS ARE A LITTLE BIT UNCERTAIN ATTM. CWA...AND ESPECIALLY
THE NRN CWA...SHLD SEE FORCING FOR LARGE-SCALE SUBSIDENCE IN THE
WAKE OF THE MRNG SHRTWV AND THUS CONVECTIVE INITIATION AND
PLACEMENT IS UNCERTAIN. ATTM IT APPEARS A CDFNT WL DVLP AND DROP
SWD THUR THE CWA FM LATE AFTN INTO THE EVNG HOURS AS THE SFC LO
MOVES ACRS SE NEB AND INTO SW IA. ATMOSPHERE OVR THE SRN/ERN CWA
SHLD ONCE AGAIN BECOME UNSTABLE THIS AFTN AND WE MAY SEE A FEW
CELLS TRY TO DVLP ALNG THE WK CDFNT. THIS IS MOST LIKELY OVR OUR
IA COUNTIES AND INTO FAR SE NEB THIS EVNG. OTHERWISE AS THE SFC LO
PUSHES EAST OVERNIGHT WL SHLD SEE SOME INCREASINGLY STABLE AND
DRIER AIR MOVE INTO THE CWA FM THE NORTH. THUS HAVE REDUCED POPS
AFTR MIDNIGHT FOR TONIGHT. HAVE ALSO LOWERED THE GOING LOWS FOR
TONIGHT. WE MAY SEE SOME AREAS OF FOG DVLP AS THE BOUNDARY LAYER
COOLS AND CLDS MOV OUT...AND HAVE INSERTED THIS INTO THE FORECAST
FOR TONIGHT.

PAST WED NIGHT THE PATTERN STARTS TO SHIFT AND THE CDFNT WHICH
MOVD S OF THE FA WASHES OUT AS THE UPPR LVL RIDGE OVR THE SRN
PLAINS BUILDS NWD. HAVE LOWERED TMPS A LITTLE ON THURS AND FRI
JUST GIVEN THE RECENT RAINS AND LIGHT MIXING EXPECTED...BUT THIS
SHLD BE LESS OF A PROBLEM THIS WEEKEND. GOING FORECAST HAS THIS
WELL IN HAND AND NO CHANGES WERE MADE TO THE EXTENDED THIS MRNG.

&&

.AVIATION...

IFR/MIRF CONTS LIKELY TO CONT INTO EARLY MRNG HOURS AT KOFK DUE TO
LIGHT WINDS AND ABUNDANT MOISTURE. AS CO SHRTWV STARTS TO MOV
TOWARD THE AREA THIS MRNG SHLD SEE SOME MIXING PICK UP AND THE IFR
CONDS IMPROVE. TSRA ARE LIKELY TO SPREAD NWD THRU THE AREA THIS
MRNG FIRST AT KOMA/KLNK AND THEN KOFK BY MID TO LATE MRNG. TSRA WL
LESS LIKELY THIS AFTN BUT HAVE INCLUDED SOME PROB 30 AS THE ATMO
WL ONCE AGAIN BECOME UNSTABLE. ANY TSRA ACTIVITY SHLD GENERALLY
END AT THE TAF SITES ARND 00Z TONIGHT AS COOLER/DRIER AIR MOVS IN
FM THE NORTH.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD
Hazardous weather outlook, Aug 8, 5:25 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 AM CDT WED AUG 8 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-090030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
525 AM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS MORNING. ALTHOUGH
GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE FROM THESE STORMS...SEVERE
WEATHER IS NOT ANTICIPATED.

AS A COLD FRONT MOVES INTO THE AREA LATE THIS AFTERNOON AND
EVENING...THUNDERSTORMS MAY REDEVELOP. THIS IS MOST LIKELY
ALONG AND SOUTHEAST OF A LINE FROM NEAR HARLAN TO PLATTSMOUTH TO
BEATRICE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THIS
ACTIVITY...BUT A MARGINALLY SEVERE STORM PRODUCING GUSTY WINDS IS
POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID WEATHER WILL PREDOMINATE BEGINNING THURSDAY AS THE
REGION STARTS INTO A PROLONGED SUMMER HEAT WAVE. AFTERNOON HEAT
INDICES MAY EXCEED 105 FOR SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

BOUSTEAD

In the hours before

Local storm report, Aug 8, 1:14 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
114 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HEAVY RAIN       1 NE JULIAN             40.53N 95.85W
08/07/2007  M4.20 INCH       OTOE               NE   TRAINED SPOTTER

            4.20 INCHES IN ONE HOUR AT COUNTY HWY 69 AND Q.

&&

JPOLLACK
Local storm report, Aug 8, 3:19 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
319 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HEAVY RAIN       CLARINDA                40.74N 95.04W
08/07/2007  E2.54 INCH       PAGE               IA   EMERGENCY MNGR

&&

JPOLLACK
Local storm report, Aug 8, 3:21 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      2 S NEBRASKA CITY       40.65N 95.86W
08/08/2007                   OTOE               NE   LAW ENFORCEMENT

            5 INCHES OF RUNNING WATER CROSSING HWY 275 TO THE SOUTH
            OF NEBRASKA CITY. LOCATION NOT SPECIFIED.

&&

JPOLLACK
Local storm report, Aug 8, 3:23 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
323 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HEAVY RAIN       CLARINDA                40.74N 95.04W
08/08/2007  M2.54 INCH       PAGE               IA   EMERGENCY MNGR

            CORRECTED TIME OF REPORT.

&&

JPOLLACK
Local storm report, Aug 8, 3:43 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      2 S NEBRASKA CITY       40.65N 95.86W
08/08/2007                   OTOE               NE   LAW ENFORCEMENT

            WATER RUNNING 5 INCHES DEEP ACROSS HWY 75 SOUTH OF

            NEBRASKA CITY...DISTANCE NOT KNOWN. CORRECTED HWY NUMBER.

&&

JPOLLACK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:41 PM CDTSevere Thunderstorm WarningOAXNemaha49 min
Aug 8, 12:48 AM CDTFlash Flood WarningOAXOtoe6 hr
Aug 8, 10:43 AM CDTRiver Flood WarningOAXNemaha3 hr
Aug 8, 4:47 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Otoe28 min
Aug 8, 5:15 PM CDTSevere Thunderstorm WarningOAXGage, Johnson45 min
Aug 8, 5:53 PM CDTSevere Thunderstorm WarningOAXNemaha37 min
Aug 8, 6:27 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson33 min
Aug 8, 6:41 PM CDTTornado WarningOAXRichardson34 min
Aug 8, 6:54 PM CDTFlash Flood WarningOAXNemaha3 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.